Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 106, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Sep 11, 2013, 11:06 PM EDT for Erie County, Niagara County, New York. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2013, 11:06 PM EDT (03:06 UTC)
- Expired
- Sep 12, 2013, 12:00 AM EDT
- In force
- 54 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Erie County, NY, Niagara County, NY
The radar
The Buffalo radar (KBUF), 13 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 11:15 PM EDT | TSTM WND DMG | Tonawanda, NY | MULTIPLE POWERLINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 3.1 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 729 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
919
WUUS51 KBUF 120306
SVRBUF
NYC029-063-120400-
/O.NEW.KBUF.SV.W.0106.130912T0306Z-130912T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1106 PM EDT WED SEP 11 2013
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ERIE COUNTY IN WESTERN NEW YORK
SOUTHERN NIAGARA COUNTY IN WESTERN NEW YORK
* UNTIL MIDNIGHT EDT
* AT 1105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
SOUTH OF GRAND ISLAND...OR NEAR KENMORE...AND MOVING EAST AT 35
MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...
GRAND ISLAND...
TONAWANDA...
AMHERST...
HARRIS HILL...
AKRON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4311 7907 4329 7847 4273 7848 4274 7892
4279 7886 4287 7890 4294 7892 4295 7897
4299 7903 4306 7901 4307 7908
TIME...MOT...LOC 0307Z 255DEG 31KT 4297 7895
$$
HITCHCOCK2 follow-up statements
121
WWUS51 KBUF 120331
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1131 PM EDT WED SEP 11 2013
NYC029-063-120400-
/O.CON.KBUF.SV.W.0106.000000T0000Z-130912T0400Z/
NIAGARA NY-ERIE NY-
1131 PM EDT WED SEP 11 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR NORTHERN ERIE AND SOUTHERN NIAGARA COUNTIES...
AT 1128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AMHERST...MOVING EAST
AT 35 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE...
AMHERST...
CLARENCE...
PENDLETON...
NEWSTEAD...
AKRON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4329 7847 4281 7848 4281 7886 4288 7891
4315 7893
TIME...MOT...LOC 0331Z 255DEG 31KT 4305 7867
$$
HITCHCOCK630
WWUS51 KBUF 120349
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1149 PM EDT WED SEP 11 2013
NYC029-063-120359-
/O.CAN.KBUF.SV.W.0106.000000T0000Z-130912T0400Z/
NIAGARA NY-ERIE NY-
1149 PM EDT WED SEP 11 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ERIE AND SOUTHERN
NIAGARA COUNTIES IS CANCELLED...
AT 1149 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD MOVED EAST AND WEAKENED
AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 4329 7847 4281 7848 4281 7886 4288 7891
4315 7893
TIME...MOT...LOC 0349Z 255DEG 31KT 4309 7846
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 11:05 PM EDT, 1 minute earlier.
Area forecast discussion, Sep 11, 11:05 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1105 PM EDT WED SEP 11 2013 .SYNOPSIS... A COLD FRONT WILL DROP ACROSS THE REGION...BRINGING SHOWERS AND THUNDERSTORMS TONIGHT AND THURSDAY. AFTER A COUPLE OF VERY WARM TO HOT DAYS...EXPECT A SIGNIFICANT DROP IN TEMPERATURES FOLLOWING THE COLD FRONT...WITH HIGH TEMPERATURES EXPECTED TO BE WELL BELOW AVERAGE ON FRIDAY AND SATURDAY. && .NEAR TERM /THROUGH THURSDAY/... A COMPLEX OF THUNDERSTORMS WILL MOVE INTO WESTERN NEW YORK THROUGH THE EARLY MORNING HOURS...WITH THE LEADING EDGE EXPECTED TO REACH THE BUFFALO METRO AREA JUST SHY OF MIDNIGHT. ITS INTERESTING TO NOTE THAT RUNS OF THE HRRR HAVE NOT CAPTURED THIS WELL AT ALL...HOWEVER THE 00Z NAM AND 12Z RGEM HAVE A FAIRLY GOOD HANDLE ON IT. THIS COMPLEX SHOULD PRETTY MUCH TRACK ENE WITH THE UPPER LEVEL FLOW...AND MOVE ACROSS NORTHERN PORTIONS OF THE CWA DURING THE EARLY MORNING HOURS. WITH GREATER INSTABILITY TO THE SOUTH...EXPECT THUNDERSTORMS TO EXTEND SOUTHWARD OF THE MAIN COMPLEX...AND INTO WESTERN PORTIONS OF THE SOUTHERN TIER. THE PRIMARY IMPACT WILL BE HEAVY RAIN FROM THE THUNDERSTORMS...BUT SOME EMBEDDED STRONG STORMS HAVE STRONG GUSTY WINDS AS WELL. MEANWHILE...THE COLD FRONTAL BOUNDARY WILL CONTINUE TO DROP SE ACROSS THE REGION ON THURSDAY...WITH THE BEST CHANCE FOR SHOWERS ALONG AND AHEAD OF THIS BOUNDARY. EXPECT FAIRLY WIDESPREAD ACTIVITY THURSDAY MORNING...WITH THIS SHIFTING TO THE SOUTH DURING THE AFTERNOON HOURS. TEMPERATURES WILL CONTINUE TO BE ON THE WARM SIDE TONIGHT...WITH LOWS IN THE UPPER 60S TO LOWER 70S. THEN FOR TOMORROW...CLOUD COVER AND SHOWERS SHOULD KEEP TEMPERATURES IN THE 70S. IF TEMPERATURES REMAIN WARM THROUGH MIDNIGHT...BOTH BUFFALO AND ROCHESTER STAND TO BREAK THE RECORD FOR WARMEST LOW TEMPERATURES. THE RECORD FOR FOR BUFFALO IS 72 (1931)...AND FOR ROCHESTER IS 71 (1931). && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... NOTABLY COOLER AND LESS HUMID CONDITIONS WILL BE PLACE DURING THIS PERIOD AS A LONGWAVE TROUGH WILL BE IN PLACE ACROSS THE EASTERN HALF OF NORTH AMERICA. THIS WILL RESULT IN BELOW NORMAL TEMPERATURES...BY AS MUCH AS 10 DEG F...WHILE HIGH PRESSURE OF CANADIAN ORIGIN WILL PROVIDE US WITH PLENTY OF DRY WEATHER. THE EXCEPTION TO THE FAIR WEATHER WILL BE FOUND EARLY IN THIS TIME FRAME WHEN NUISANCE SHOWERS WILL BE FOUND OVER PARTS OF THE REGION. A SHORTWAVE OVER NUNAVUT AT MIDDAY WILL DIG SOUTHEAST ACROSS WESTERN ONTARIO AND THE UPPER GREAT LAKES TONIGHT AND THURSDAY...AMPLIFYING A BROAD BASED TROUGH THAT IS ALREADY IN PLACE. AS THIS FEATURE ROUNDS THE BASE OF THE LONGWAVE TROUGH OVER THE LOWER GREAT LAKES THURSDAY NIGHT...IT MAY HELP TO ENHANCE WHAT OTHERWISE WOULD BE A WEAK LAKE RESPONSE FROM THE FRESH CHILLY AIRMASS. THIS WILL RESULT IN SOME LIGHT SHOWER ACTIVITY...WHICH WILL BE COVERED WITH CHC POPS. CONTINUED COLD ADVECTION THURSDAY NIGHT WILL ALLOW H85 TEMPS TO DROP TO BETWEEN ZERO AND 4C OVER OUR FORECAST AREA...SO OUR CORRESPONDING NR SFC TEMPS WILL INTO THE UPPER 40S AND LOWER 50S. THESE READINGS WILL BE 20 DEG F LOWER THAN THOSE FROM THE PREVIOUS FEW NIGHTS WHEN MERCURY READINGS WERE HELD UP IN THE 70S FOR MOST SITES. FRIDAY WILL BE QUITE COOL ACROSS OUR FORECAST AREA. EVEN IF THE AIRMASS WERE FULLY MIXED...H85 TEMPS IN THE VCNTY OF ZERO C WILL ONLY SUPPORT AFTERNOON TEMPS IN THE MID TO UPPER 50S (NR 60 CLOSE TO THE WARMER LKS). THE MORE AUTUMN-LIKE MERCURY LEVELS WOULD NOT BE COMPLETE THOUGH WITHOUT CLOUDS AND THE CHANCE FOR SHOWERS. A SECOND...TWIN MID LEVEL DISTURBANCE WILL SWEEP THROUGH THE BASE OF THE LONGWAVE TROUGH DURING THE COURSE OF THE DAY. THIS FEATURE WILL COMBINE WITH A WEALTH OF LOW LEVEL MOISTURE AND LAKE INDUCED/ DIURNALLY ENHANCED LOW LEVEL INSTABILITY TO PRODUCE MOSTLY CLOUDY SKIES ALONG WITH SOME MORE SCATTERED LIGHT SHOWERS. THE COVERAGE AND INTENSITY OF THESE SHOWERS WILL BE SUPPRESSED BY A 2-3 DEG CAP SUPPLIED BY STRONG HIGH PRESSURE CENTERED OVER THE UPPER GREAT LAKES. FAIRLY SIGNIFICANT HGT RISES IN THE WAKE OF THE SECOND SHORTWAVE... COUPLED WITH MID LEVEL DRYING...WILL BRING AN END TO THE SHOWERS IN MOST AREAS LATE FRIDAY OR EARLY FRIDAY EVENING. THE EXCEPTION WILL COME SOUTHEAST OF LK ONTARIO WHERE SOME NUISANCE LAKE INDUCED SHOWER ACTIVITY WILL BE POSSIBLE. IT WILL BE RATHER CHILLY FRIDAY NIGHT WITH TEMPS FALLING INTO THE UPPER 30S TO MID 40S. EXPANSIVE SFC HIGH PRESSURE WILL DRIFT SOUTHEAST ACROSS THE UPPER OHIO VALLEY AND MIDDLE ATLANTIC STATES SATURDAY AND SATURDAY NIGHT. THE ASSOCIATED SUBSIDENCE AND MID LEVEL DRYING SHOULD LEAD TO BEAUTIFUL EARLY FALL WEATHER FOR THE START OF THE WEEKEND...WITH WEAK WARM ADVECTION PUSHING SATURDAY AFTERNOON TEMPERATURES BACK ABOVE 60 FOR MOST AREAS. MEANWHILE...IT WILL BE SEASONABLY CHILLY SATURDAY NIGHT WITH MINS RANGING FROM THE MID 40S ACROSS THE LAKE PLAINS TO BETWEEN 35 AND 40 IN THE SRN TIER VALLEYS WHERE THERE COULD BE A TOUCH OF FROST. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... THE LONG RANGE PORTION OF THE FORECAST PACKAGE WILL REMAIN UNEVENTFUL...AS RIDGING OVER THE WESTERN HALF OF THE COUNTRY WILL PUSH EAST ACROSS THE PLAINS TO THE UPPER GREAT LAKES. MEANWHILE... THE CORRESPONDING SFC HIGH WILL SETTLE SOUTHEAST FROM THE PLAINS OF SASKATCHEWAN...EVENTUALLY ENDING UP ALONG THE MID ATLANTIC COAST BY THE MIDDLE OF NEXT WEEK. THIS WILL KEEP OUR REGION GENERALLY RAIN FREE...WITH JUST THE PASSAGE OF A MOISTURE STARVED COLD FRONT SUNDAY NIGHT BEING THE ONLY POSSIBLE WEATHER MAKER FOR THIS TIME PERIOD. && .AVIATION /03Z THURSDAY THROUGH MONDAY/... FOR THE 03Z TAF CYCLE...EXPECT THUNDERSTORMS TO MOVE ACROSS THE REGION DURING THE EARLY MORNING HOURS. THIS WILL LIKELY BRING THUNDERSTORMS TO ALL TAF SITES DURING THE OVERNIGHT PERIOD. BRIEF HEAVY DOWNPOURS AND GUSTY WINDS ARE POSSIBLE. ON THURSDAY...A COLD FRONT WILL CONTINUE TO DROP ACROSS THE REGION...WITH STEADY SHOWERS LIKELY TO DROP SOUTHWARD DURING THE DAY. THIS WILL BRING PERIODS OF MVFR/IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS...WITH IMPROVING CONDITIONS EXPECTED LATE IN THE DAY. OUTLOOK... THURSDAY NIGHT...MAINLY VFR. PATCHY FOG POSSIBLE. FRIDAY...MAINLY VFR WITH A CHANCE OF SHOWERS. SATURDAY THROUGH MONDAY...VFR. && .MARINE... WINDS WILL REMAIN MODEST...BUT SHOULD REMAIN BELOW SMALL CRAFT ADVISORY LEVELS THIS EVENING AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE LATE IN THE DAY...BUT THE BEST CHANCE FOR STORMS WILL BE LATER TONIGHT AND THURSDAY WHEN A COLD FRONT PUSHES EAST ACROSS THE LOWER GREAT LAKES. A NORTHWEST FLOW OF NOTICEABLY COOLER AIR BEHIND THE FRONT AIR MAY RESULT IN SMALL CRAFT ADVISORY CONDITIONS LATE THURSDAY INTO FRIDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...WCH NEAR TERM...APFFEL/WCH SHORT TERM...RSH LONG TERM...RSH AVIATION...APFFEL/WCH MARINE...APFFEL/TJP/WCH
Hazardous weather outlook, Sep 11, 9:05 PM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 905 PM EDT WED SEP 11 2013 NYZ001>008-010-011-019-085-130115- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-CHAUTAUQUA-SOUTHERN ERIE- 905 PM EDT WED SEP 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. AN AREA OF THUNDERSTORMS WILL MOVE ACROSS THE REGION OVERNIGHT. THESE WILL BRING HEAVY RAINS...WITH THE POSSIBILITY OF STRONG GUSTY WINDS...AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY MORNING. THE PRIMARY THREAT WILL BE DAMAGING WINDS. HAIL AND HEAVY RAINFALL IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012>014-020-021-130115- WYOMING-LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY- 905 PM EDT WED SEP 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY MORNING. THE PRIMARY THREAT WILL BE DAMAGING WINDS. HAIL AND HEAVY RAINFALL IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-130115- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 905 PM EDT WED SEP 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Sep 11, 9:08 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
908 PM EDT WED SEP 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG 5 N CLEVELAND 43.31N 75.89W
09/11/2013 OSWEGO NY LAW ENFORCEMENT
TREES AND WIRES DOWN.
&&
EVENT NUMBER BUF1300317
JAMLocal storm report, Sep 11, 9:16 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
916 PM EDT WED SEP 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL FRANKLINVILLE 42.34N 78.46W
09/11/2013 M0.50 INCH CATTARAUGUS NY TRAINED SPOTTER
&&
EVENT NUMBER BUF1300318
JAMLocal storm report, Sep 11, 9:22 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
922 PM EDT WED SEP 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND DMG FRANKLINVILLE 42.34N 78.46W
09/11/2013 CATTARAUGUS NY DEPT OF HIGHWAYS
MULTIPLE DOWNED TREES AND POWERLINES.
&&
EVENT NUMBER BUF1300319
JAMLocal storm report, Sep 11, 9:41 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
941 PM EDT WED SEP 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND DMG FRANKLINVILLE 42.34N 78.46W
09/11/2013 CATTARAUGUS NY LAW ENFORCEMENT
RTE 242 CLOSED IN FRANKLINVILLE DUE TO DOWNED TREES AND
LIVE WIRES BLOCKING ROADWAY.
&&
EVENT NUMBER BUF1300320
JAMLocal storm report, Sep 11, 10:03 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1003 PM EDT WED SEP 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM TSTM WND DMG SHONGO 42.02N 77.90W
09/11/2013 ALLEGANY NY LAW ENFORCEMENT
TREES AND WIRES DOWN ON STATE ROUTE 19 IN WILLING.
&&
EVENT NUMBER BUF1300321
JAMSpecial weather statement, Sep 11, 11:02 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1102 PM EDT WED SEP 11 2013
NYZ001-002-010>012-019-020-085-120400-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS
NY-WYOMING NY-
1102 PM EDT WED SEP 11 2013
...LINE OF STRONG THUNDERSTORMS MOVING INTO WESTERN NEW YORK...
* AT 1055 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM GRAND ISLAND TO FINDLEY LAKE...AND MOVING
NORTHEAST AT 35 MPH.
THIS LINE OF STORMS WILL CROSS MUCH OF WESTERN NEW YORK THROUGH THE
LATE EVENING HOURS. THIS LINE MAY PRODUCE WIND GUSTS UP TO 45 MPH
AND VERY HEAVY RAINFALL.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
LAT...LON 4227 7977 4242 7946 4250 7935 4256 7916
4269 7906 4279 7886 4294 7892 4299 7903
4306 7901 4307 7908 4312 7905 4339 7831
4338 7816 4277 7826 4199 7908 4199 7976
HITCHCOCKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 8:34 PM EDT | Special Marine Warning | BUF | 56 min | |
| Sep 11, 10:59 PM EDT | Special Marine Warning | BUF | 46 min | |
| Sep 11, 11:02 PM EDT | Special Weather Statement | BUF | Chautauqua, Erie, Orleans | 58 min |
| Sep 11, 11:48 PM EDT | Special Marine Warning | BUF | 57 min | |
| Sep 11, 11:52 PM EDT | Special Marine Warning | BUF | 53 min | |
| Sep 12, 12:13 AM EDT | Special Weather Statement | BUF | Monroe | 32 min |
| Sep 12, 12:21 AM EDT | Special Marine Warning | BUF | 54 min | |
| Sep 12, 1:12 AM EDT | Special Marine Warning | BUF | 93 min | |
| Sep 12, 2:26 AM EDT | Special Weather Statement | BUF | Jefferson | 64 min |
| Sep 12, 4:30 AM EDT | Small Craft Advisory | BUF | 48 hr | |
| Sep 12, 4:07 PM EDT | Special Weather Statement | BUF | Orleans | 38 min |
| Sep 12, 4:44 PM EDT | Special Weather Statement | BUF | Erie, Genesee, Monroe, Orleans | 46 min |
| Sep 12, 5:31 PM EDT | Special Weather Statement | BUF | Genesee, Monroe, Wyoming | 59 min |
Nearby
Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.